General information
Latest issue
Forthcoming papers
Impact factor
Guidelines for authors
License agreement
Submit a manuscript

Search papers
Search references

Latest issue
Current issues
Archive issues
What is RSS

Mat. Sb.:

Personal entry:
Save password
Forgotten password?

Mat. Sb., 2012, Volume 203, Number 4, Pages 81–102 (Mi msb7853)  

This article is cited in 8 scientific papers (total in 8 papers)

Subexponential estimates in Shirshov's theorem on height

A. Ya. Belova, M. I. Kharitonovb

a Moscow Institute of Open Education
b M. V. Lomonosov Moscow State University

Abstract: Suppose that $F_{2,m}$ is a free $2$-generated associative ring with the identity $x^m=0$. In 1993 Zelmanov put the following question: is it true that the nilpotency degree of $F_{2,m}$ has exponential growth?
We give the definitive answer to Zelmanov's question by showing that the nilpotency class of an $l$-generated associative algebra with the identity $x^d=0$ is smaller than $\Psi(d,d,l)$, where
$$ \Psi(n,d,l)=2^{18}l(nd)^{3\log_3(nd)+13}d^2. $$
This result is a consequence of the following fact based on combinatorics of words. Let $l$, $n$ and $d\ge n$ be positive integers. Then all words over an alphabet of cardinality $l$ whose length is not less than $\Psi(n,d,l)$ are either $n$-divisible or contain $x^d$; a word $W$ is $n$-divisible if it can be represented in the form $W=W_0W_1\dotsb W_n$ so that $W_1,…,W_n$ are placed in lexicographically decreasing order. Our proof uses Dilworth's theorem (according to V. N. Latyshev's idea). We show that the set of not $n$-divisible words over an alphabet of cardinality $l$ has height $h<\Phi(n,l)$ over the set of words of degree $\le n-1$, where
$$ \Phi(n,l)=2^{87}l\cdot n^{12\log_3n+48}. $$

Bibliography: 40 titles.

Keywords: Shirshov's theorem on height, word combinatorics, $n$-divisibility, Dilworth theorem, Burnside-type problems.
Author to whom correspondence should be addressed


Full text: PDF file (629 kB)
References: PDF file   HTML file

English version:
Sbornik: Mathematics, 2012, 203:4, 534–553

Bibliographic databases:

UDC: 512.552+512.64+519.1
MSC: 16R10, 68R15
Received: 12.02.2011 and 17.10.2011

Citation: A. Ya. Belov, M. I. Kharitonov, “Subexponential estimates in Shirshov's theorem on height”, Mat. Sb., 203:4 (2012), 81–102; Sb. Math., 203:4 (2012), 534–553

Citation in format AMSBIB
\by A.~Ya.~Belov, M.~I.~Kharitonov
\paper Subexponential estimates in Shirshov's theorem on height
\jour Mat. Sb.
\yr 2012
\vol 203
\issue 4
\pages 81--102
\jour Sb. Math.
\yr 2012
\vol 203
\issue 4
\pages 534--553

Linking options:

    SHARE: FaceBook Twitter Livejournal

    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles

    This publication is cited in the following articles:
    1. A. Ya. Belov, M. I. Kharitonov, “Subexponential estimates in the height theorem and estimates on numbers of periodic parts of small periods”, J. Math. Sci., 193:4 (2013), 493–515  mathnet  crossref
    2. Kharitonov M.I., “Dvustoronnie otsenki suschestvennoi vysoty v teoreme Shirshova o vysote”, Vestn. Mosk. un-ta. Ser. 1. Matem., mekh., 2012, no. 2, 20–24  mathnet  mathscinet  zmath  elib
    3. Lopatin A.A., “On the nilpotency degree of the algebra with identity $x^n=0$”, J. Algebra, 371 (2012), 350–366  crossref  mathscinet  zmath  isi  elib  scopus
    4. Lopatin A.A., Shestakov I.P., “Associative nil-algebras over finite fields”, Internat. J. Algebra Comput., 23:8 (2013), 1881–1894  crossref  mathscinet  zmath  isi  elib  scopus
    5. M. I. Kharitonov, “Piecewise periodicity structure estimates in Shirshov's height theorem”, Moscow University Mathematics Bulletin, 68:1 (2013), 26–31  mathnet  crossref  mathscinet
    6. M. I. Kharitonov, “Otsenki, svyazannye s teoremoi Shirshova o vysote”, Chebyshevskii sb., 15:4 (2014), 55–123  mathnet
    7. A. Kanel-Belov, Y. Karasik, L. Rowen, Computational aspects of polynomial identities, v. 1, Monographs and Research Notes in Mathematics, 16, Kemer's Theorems, Second edition, CRC Press, Boca Raton, FL, 2016, 407 pp.  mathscinet  isi
    8. Domokos M., “Polynomial Bound For the Nilpotency Index of Finitely Generated Nil Algebras”, Algebr. Number Theory, 12:5 (2018), 1233–1242  crossref  mathscinet  zmath  isi  scopus
  • Математический сборник Sbornik: Mathematics (from 1967)
    Number of views:
    This page:469
    Full text:98
    First page:33

    Contact us:
     Terms of Use  Registration  Logotypes © Steklov Mathematical Institute RAS, 2020